Alert archive / Georgia / Special Weather Statements in 2017

Special Weather Statement, NWS Atlanta, GA

October 23, 2017Crawford County, Georgia

NWS Atlanta, GA issued this special weather statement at Oct 23, 2017, 3:49 AM EDT for Crawford County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 23, 2017, 3:49 AM EDT (07:49 UTC)
Expired
Oct 23, 2017, 4:15 AM EDT
In force
26 min
Issued by
NWS Atlanta, GA
Wind
40

County Crawford County, GA

The radar

The Robins AFB radar (KJGX), 66 km from the middle of the area, began a volume at 07:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.8 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2017-10-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2017-10-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
887 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

346 
WWUS82 KFFC 230749
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
349 AM EDT MON OCT 23 2017
 
GAZ081-094-230815-
Peach GA-Crawford GA-
349 AM EDT MON OCT 23 2017

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PEACH AND CRAWFORD
COUNTIES UNTIL 415 AM EDT...

At 349 AM EDT...a strong thunderstorm was over Lee Pope, or near Fort
Valley...moving north at 30 mph.

  HAZARD...40 mph wind and heavy rain. 

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas. 

Some locations in the path of this storm include
Fort Valley, Roberta, Knoxville, Nakomis, Lee Pope, Sandy Point,
Horns and Musella.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3263 8407 3263 8406 3264 8408 3265 8408
      3266 8409 3277 8417 3277 8416 3283 8390
      3256 8391 3254 8401
TIME...MOT...LOC 0749Z 167DEG 25KT 3259 8398 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Oct 22, 10:58 PM EDT, 4 hours 51 minutes earlier.

Area forecast discussion, Oct 22, 10:58 PM EDT, 4 hours 51 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
1058 PM EDT Sun Oct 22 2017

.UPDATE...

A large area of rainfall with a few embedded thunderstorms over
Alabama is gradually pushing into Georgia at this time. Rain will
increase from the west through the remainder of the night into
Monday morning. With very little in the way of instability, strong
or severe thunderstorms are not expected overnight.

The focus for rainfall will shift eastward through Monday, with
the best opportunity for a few stronger thunderstorms Monday
afternoon across the eastern portions of the state. Rainfall
totals generally in the 1-3" range can be expected through Monday
afternoon. Drying will rapidly occur from west to east as the
surface front pushes through the area through the day Monday.

RW

&&

.PREV DISCUSSION... /Issued 749 PM EDT Sun Oct 22 2017/

PREV DISCUSSION... /Issued 303 PM EDT Sun Oct 22 2017/

SHORT TERM /Tonight through Monday Night/...
Cold front is currently moving across the Lower Mississippi River
Valley with a pre-frontal trough analyzed just east of the
Mississippi River. Surface high pressure has finally begun to push
off the Mid Atlantic coast. The precipitation shield associated with
the trough/front will continue to spread eastward overnight and
approach far western GA during the early morning hours.

The cold front should move through most of the CWFA by the late
afternoon/early evening. The 12Z NAM, GFS and ECMWF all support a
deep 500mb trough swinging through during the day...and all with a
negative tilt and open wave by the time it reaches GA. All have
varying strengths to the mid level system, with the GFS being the
strongest and a little further south with the forcing.

The ECMWF and the NAM take the best forcing just north of the CFWFA,
with some marginally steep lapse rates across the far north. Surface
instability values are a bit higher than they were yesterday, with
all of the CAPE along and ahead of the frontal boundary. Surface
instability across the north is slightly more concurrent with the
marginal lapse rates than in previous model runs. The best CAPE
values are expected across the southeast CWFA across areas that
should receive the most sunshine. The best shear values are expected
across the northern CWFA in the morning, but some marginal values
are possible across the SE along the frontal boundary.

Isolated to scattered thunderstorms are possible tomorrow beginning
early in the morning in the west. Widespread severe weather is not
anticipated but isolated severe thunderstorms will be possible as
the system moves through. Locally heavy rainfall is also likely as
the cold front moves through tomorrow. PWATS reach near 2" ahead of
the boundary. FFG is rather high, so no widespread flooding is
expected but localized flooding will definitely be possible.
Rainfall amounts should average between 1" and 3", with locally
higher amounts will be possible.

Cooler temperatures and a drier airmass are expected behind the cold
front Monday night. Lows in the 40s and 50s are possible, but the
much cooler air will settle across the region into the long term
portion of the forecast.

NListemaa

LONG TERM /Tuesday through Sunday/...
Only tweaks to the long term based on the latest guidance.
Overall, much quieter weather expected.

BDL

PREVIOUS DISCUSSION...
Heavier precipitation should be sweeping east of the forecast area as
the period begins Monday night into early Tuesday. Right now it
appears that moisture will be too limited Wednesday for POPs as a
secondary upper trough and associated short wave move across. This
secondary system does push through another shot of good cold
advection with our coolest temperatures of the week expected
Wednesday and Wednesday night. Highly amplified and very progressive
upper pattern transitions the region back to southwesterly upper flow
quickly with a subsequent quick rebound in temperatures back toward
seasonal normals by the end of the week. The next upper trough/short
wave and the associated surface front sweep through next weekend.

20

AVIATION...
00Z Update...
Ceilings this evening and into the overnight hours are expected to
lower through the MVFR range and into the IFR range by Monday
morning. Shra chances will also increase, becoming likely by
Monday morning. The best opportunity for thunder will be generally
between 10-14z at ATL and CSG area sites and a bit later at AHN
and MCN. Rainfall will depart from west to east through Monday
afternoon with skies gradually improving through Monday evening.
Winds will remain on the east side overnight, occasionally gusty
to near 20 knots. Winds will become gusty and shift to the west
as the attendant cold front pushes through the area on Monday.

//ATL Confidence...00Z Update...
Medium confidence on ceiling trends and convection timing.
High confidence on remaining elements.

RW

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          66  71  50  69 /  60  90  30  10
Atlanta         68  71  51  66 /  80 100  10   5
Blairsville     61  67  44  60 /  80 100  10  10
Cartersville    67  71  48  64 /  90 100  10   5
Columbus        71  75  54  70 /  80 100  10   5
Gainesville     66  69  51  65 /  80 100  20  10
Macon           70  75  51  71 /  50  80  30   5
Rome            67  71  48  64 / 100 100  10  10
Peachtree City  68  73  49  67 /  80 100  10   5
Vidalia         72  79  57  74 /  40  80  70   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...RW
LONG TERM....17
AVIATION...RW
Hazardous weather outlook, Oct 22, 11:45 AM EDT, 16 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1145 AM EDT Sun Oct 22 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-231000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1145 AM EDT Sun Oct 22 2017

This Hazardous Weather Outlook is for portions of North and Central
Georgia.

.DAY ONE...This afternoon and Tonight...

Isolated thunderstorms are possible across north and central Georgia
after midnight. The primary hazard from any thunderstorms will be
occasional lightning and gusty winds. Heavy rainfall will also be
possible along and northwest of the Interstate 85 corridor.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Scattered thunderstorms are expected along and ahead of a cold front
Monday. A few strong thunderstorms are likely, with isolated severe
thunderstorms possible. The primary hazard from any strong to severe
thunderstorms will be occasional lightning and strong, possibly
damaging wind gusts. Heavy rainfall can also be expected over much
of the area.

There is also a chance of thunderstorms next Saturday as another cold
front sweeps through the region.

Otherwise no hazardous weather is expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

In the hours before

Special weather statement, Oct 23, 2:09 AM EDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
209 AM EDT MON OCT 23 2017

GAZ083-084-096-097-109-230700-
Wilkinson GA-Laurens GA-Bleckley GA-Dodge GA-Twiggs GA-
209 AM EDT MON OCT 23 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WILKINSON...NORTHWESTERN
LAURENS...BLECKLEY...NORTHWESTERN DODGE AND SOUTHEASTERN TWIGGS
COUNTIES UNTIL 300 AM EDT...

At 209 AM EDT...a strong thunderstorm was over Roddy, or near
Cochran...moving north at 25 mph.

  HAZARD...40 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Cochran, Chester, Dudley, Danville, Montrose, Allentown, Dubois,
Gresston, Empire, Yonkers, Roddy, Baileys Park, Rowland, District
Path, Goldsboro, Rebie and Cary.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3228 8335 3229 8337 3266 8338 3269 8321
      3261 8301 3224 8316
TIME...MOT...LOC 0609Z 192DEG 20KT 3234 8325

WIND...40MPH
Special weather statement, Oct 23, 3:40 AM EDT, 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
340 AM EDT MON OCT 23 2017

GAZ093-104-230830-
Macon GA-Sumter GA-
340 AM EDT MON OCT 23 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MACON AND EASTERN SUMTER
COUNTIES UNTIL 430 AM EDT...

At 340 AM EDT...a line of strong thunderstorms was along a line
extending from near New Era to near Chokee...and moving north at 25
mph.

  HAZARD...40 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Oglethorpe, Leslie, De Soto, Desoto, Cobb, Lamar, Whitewater State
Park, New Era, Huntington, Pennington, Andersonville National
Historic, Clearview and Methvins.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3192 8414 3207 8418 3237 8407 3218 8402
      3218 8403 3215 8403 3213 8401 3212 8401
      3197 8397 3191 8401
TIME...MOT...LOC 0740Z 189DEG 23KT 3208 8413 3184 8409

WIND...40MPH
Special weather statement, Oct 23, 3:49 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
349 AM EDT MON OCT 23 2017

GAZ081-094-230815-
Peach GA-Crawford GA-
349 AM EDT MON OCT 23 2017

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PEACH AND CRAWFORD
COUNTIES UNTIL 415 AM EDT...

At 349 AM EDT...a strong thunderstorm was over Lee Pope, or near Fort
Valley...moving north at 30 mph.

  HAZARD...40 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Fort Valley, Roberta, Knoxville, Nakomis, Lee Pope, Sandy Point,
Horns and Musella.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3263 8407 3263 8406 3264 8408 3265 8408
      3266 8409 3277 8417 3277 8416 3283 8390
      3256 8391 3254 8401
TIME...MOT...LOC 0749Z 167DEG 25KT 3259 8398

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 23, 2:09 AM EDTSpecial Weather StatementFFCBleckley51 min
Oct 23, 3:40 AM EDTSpecial Weather StatementFFCSumter50 min
Oct 23, 4:10 AM EDTWind AdvisoryFFCFannin, Lumpkin, Towns, Union, White9 hr
Oct 23, 4:14 AM EDTSpecial Weather StatementFFCWebster31 min
Oct 23, 4:24 AM EDTSpecial Weather StatementFFCSumter36 min
Oct 23, 4:58 AM EDTSpecial Weather StatementFFCDooly, Macon, Schley, Taylor32 min
Oct 23, 9:49 AM EDTSpecial Weather StatementFFCCobb, Coweta, Douglas, Harris, Meriwether26 min
Oct 23, 10:13 AM EDTSpecial Weather StatementFFCCherokee, Clayton, Cobb, Dawson, Fayette, Fulton and 1 more32 min
Oct 23, 10:15 AM EDTSpecial Weather StatementFFCMarion, Talbot30 min
Oct 23, 10:40 AM EDTSpecial Weather StatementFFCMarion, Taylor, Upson35 min
Oct 23, 10:42 AM EDTSpecial Weather StatementFFCClayton, Dawson, DeKalb, Forsyth, Spalding33 min
Oct 23, 11:11 AM EDTSpecial Weather StatementFFCCrawford, Monroe, Taylor34 min
Oct 23, 11:13 AM EDTSpecial Weather StatementFFCButts, Forsyth, Gwinnett, Hall, Henry, Lumpkin and 3 more32 min
Oct 23, 11:16 AM EDTSpecial Weather StatementFFCUnion29 min
Oct 23, 11:40 AM EDTSpecial Weather StatementFFCCrawford, Macon, Monroe35 min
Oct 23, 11:42 AM EDTSpecial Weather StatementFFCBarrow, Butts, Hall, Newton, Walton33 min
Oct 23, 11:44 AM EDTSpecial Weather StatementFFCFannin, Lumpkin, Towns, Union, White31 min
Oct 23, 12:19 PM EDTSpecial Weather StatementFFCBanks, Barrow, Clarke, Greene, Jackson, Jasper and 6 more26 min
Oct 23, 12:33 PM EDTRiver Flood WarningFFCFulton, Gwinnett24 hr
Oct 23, 12:45 PM EDTSpecial Weather StatementFFCBanks, Clarke, Greene, Jackson, Madison, Morgan and 3 more30 min
Oct 23, 1:08 PM EDTRiver Flood WarningFFCGwinnett24 hr
Oct 23, 1:15 PM EDTSpecial Weather StatementFFCBaldwin, Greene, Hancock, Madison, Oglethorpe, Taliaferro and 2 more45 min
Oct 23, 4:22 PM EDTSpecial Weather StatementFFCToombs23 min

Nearby

Special Weather Statements in Georgia, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.